Pantoprazole: An Unusual Suspect in a Patient with Fever

  • Nuno Melo Internal Medicine Department, Centro Hospitalar e Universitário de São João, Porto, Portugal
  • Sílvia Policarpo Infectious Disease Department, Centro Hospitalar e Universitário de São João, Porto, Portugal
  • Manuela Dias Internal Medicine Department, Centro Hospitalar e Universitário de São João, Porto, Portugal
  • Jorge Almeida Internal Medicine Department, Centro Hospitalar e Universitário de São João, Porto, Portugal

Keywords

Drug fever, acute hepatitis, pantoprazole

Abstract

Drugs can cause fever of unknown origin. Drug fever is a diagnosis of exclusion and can lead to unnecessary investigations and prolonged hospitalization. Any drug can be responsible. Here, we describe the case of a woman admitted because of acute hepatitis. Pantoprazole was started for stress ulcer prophylaxis when she was admitted to the ICU. Fever developed a few days later and an extensive diagnostic work-up was negative. Fever remitted after pantoprazole discontinuation and the diagnosis of drug fever was established.

VIEW THE ENTIRE ARTICLE

References

  • Patel RA, Gallagher JC. Drug fever. Pharmacotherapy 2010;30(1):57–69.
  • Bernal W, Auzinger G, Dhawan A, Wendon J. Acute liver failure. Lancet 2010;376(9736):190–201.
  • Schiller D, Maieron A, Schöfl R, Donnerer J. Drug fever due to a single dose of pantoprazole.Pharmacology 2014;94(1–2):78–79.
  • Harris LF, Holdsambeck HK. Drug fever--surprisingly common and costly. Ala Med 1986;56(3):19–22.
  • Cunha BA. Antibiotic side effects. Med Clin North Am 2001;85(1):149–185.
  • Published: 2021-05-28

    Issue: 2021: Vol 8 No 5 (view)

    Section: Articles

    How to cite:
    1.
    Melo N, Policarpo S, Dias M, Almeida J. Pantoprazole: An Unusual Suspect in a Patient with Fever. EJCRIM 2021;8 doi:10.12890/2021_002571.

    Most read articles by the same author(s)